Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 23, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 23, 2008, 3:11 PM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Dec 24, 2008, 3:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 3:11 PM EST (20:11 UTC)
- In effect from
- Dec 24, 2008, 3:00 AM EST
- Expired
- Dec 24, 2008, 10:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2249 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 232011 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 311 PM EST TUE DEC 23 2008 ...WINDY CONDITIONS LATE TONIGHT THROUGH WEDNESDAY EVENING... .STRONG SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AS A COLD FRONT MOVES ACROSS THE SOUTHERN APPALACHIAN REGION. THESE WINDS WILL BE ESPECIALLY STRONG ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE GUSTY WINDS SHOULD GRADUALLY DIMINISH LATE WEDNESDAY EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240415- /O.NEW.KMRX.WI.Y.0023.081224T0800Z-081225T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 311 PM EST TUE DEC 23 2008 /211 PM CST TUE DEC 23 2008/ ...WIND ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ TO 10 PM EST /9 PM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 10 PM EST /9 PM CST/ WEDNESDAY. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT THE TENNESSEE VALLEY AREA. EVEN STRONGER WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU...EAST TENNESSEE MOUNTAINS AND SOUTHWEST VIRGINIA. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ MJB
5 follow-up statements
000 WWUS74 KMRX 240438 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1138 PM EST TUE DEC 23 2008 ...WINDY CONDITIONS TONIGHT THROUGH WEDNESDAY EVENING... .STRONG SOUTHWEST WINDS WILL DEVELOP TONIGHT AS A COLD FRONT APPROACHES THE SOUTHERN APPALACHIAN REGION. THESE WINDS WILL BE ESPECIALLY STRONG ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET. THESE GUSTY WINDS SHOULD GRADUALLY DIMINISH LATE WEDNESDAY EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241245- /O.CON.KMRX.WI.Y.0023.081224T0800Z-081225T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 1138 PM EST TUE DEC 23 2008 /1038 PM CST TUE DEC 23 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 10 PM EST /9 PM CST/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 10 PM EST /9 PM CST/ WEDNESDAY. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT THE TENNESSEE VALLEY AREA. EVEN STRONGER WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU...EAST TENNESSEE MOUNTAINS AND SOUTHWEST VIRGINIA. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 240900 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EST WED DEC 24 2008 ...WINDY CONDITIONS TODAY THROUGH THIS EVENING... .SOUTHWEST WINDS WILL STRENGTHEN TODAY AS A COLD FRONT APPROACHES THE SOUTHERN APPALACHIAN REGION. THESE WINDS WILL BE ESPECIALLY STRONG ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THE GUSTY WINDS SHOULD GRADUALLY DIMINISH THIS EVENING. TNZ016-017-036>040-042-044-067>071-073-083>086-099>101-VAZ005-006- 008-241000- /O.CAN.KMRX.WI.Y.0023.000000T0000Z-081225T0300Z/ HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND... BENTON...GATE CITY...LEBANON...ABINGDON 400 AM EST WED DEC 24 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE WIND ADVISORY. WHILE SOUTHWEST WINDS WILL INCREASE IN SPEED WITH SOME GUSTINESS ESPECIALLY LATER IN THE DAY WHEN A COLD FRONT APPROACHES...THEY SHOULD STAY GENERALLY BELOW WIND ADVISORY CRITERIA ACROSS THIS REGION. $$ NCZ060-061-TNZ012>015-018-035-041-043-045>047-072-074-081-082-087- 098-102-VAZ001-002-241700- /O.CON.KMRX.WI.Y.0023.000000T0000Z-081225T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... COSBY...CEDAR CREEK...ERWIN...ELIZABETHTON...ROAN MOUNTAIN... CADES COVE...GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK... JASPER...DUCKTOWN...JONESVILLE...WISE...NORTON 400 AM EST WED DEC 24 2008 /300 AM CST WED DEC 24 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT THE HIGHER CUMBERLAND PLATEAU TERRAIN AS WELL AS THE HIGHER TERRAIN NEAR THE NORTH CAROLINA BORDER. THE STRONGEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED OVER HIGHER ELEVATIONS IN THE SMOKY MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 241412 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 912 AM EST WED DEC 24 2008 ...WINDY CONDITIONS TODAY THROUGH THIS EVENING... .SOUTHWEST WINDS WILL STRENGTHEN TODAY AS A COLD FRONT APPROACHES THE SOUTHERN APPALACHIAN REGION. THESE WINDS WILL BE ESPECIALLY STRONG ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THE GUSTY WINDS SHOULD GRADUALLY DIMINISH THIS EVENING. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-242215- /O.UPG.KMRX.WI.Y.0023.000000T0000Z-081225T0300Z/ /O.NEW.KMRX.HW.W.0010.081224T1412Z-081225T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...WISE...NORTON 912 AM EST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH WILL AFFECT THE HIGHER TERRAIN OF FAR EASTERN TENNESSEE...SOUTHWEST NORTH CAROLINA...AND WISE COUNTY...SUCH AS THE SMOKY MOUNTAINS AND HIGH KNOB. PERSONS TRAVELING ACROSS THE HIGHER ELEVATIONS NEED TO BE ALERT TO THE POSSIBILITY OF TREES AND POWER LINES DOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ083-099-242215- /O.EXA.KMRX.WI.Y.0023.000000T0000Z-081225T0300Z/ RHEA-HAMILTON- INCLUDING THE CITIES OF...DAYTON...CHATTANOOGA 912 AM EST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE HIGHER CUMBERLAND PLATEAU TERRAIN AND LOOKOUT AND SIGNAL MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>015-035-046-081-082-098-VAZ001-242215- /O.CON.KMRX.WI.Y.0023.000000T0000Z-081225T0300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-NORTHWEST CARTER- SEQUATCHIE-BLEDSOE-MARION-LEE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...ELIZABETHTON...DUNLAP...PIKEVILLE... JASPER...JONESVILLE 912 AM EST WED DEC 24 2008 /812 AM CST WED DEC 24 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE HIGHER CUMBERLAND PLATEAU TERRAIN. THE WINDS WILL DIMINISH TO 10 TO 20 MPH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DH
000 WWUS74 KMRX 242031 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 331 PM EST WED DEC 24 2008 ...WINDY CONDITIONS WILL CONTINUE THIS EVENING... .TIGHT PRESSURE GRADIENTS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO PRODUCE STRONG SOUTHWEST WINDS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THE WINDS WILL DIMINISH BY MIDNIGHT. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-250300- /O.CON.KMRX.HW.W.0010.000000T0000Z-081225T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...WISE...NORTON 331 PM EST WED DEC 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. STRONG SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH WILL CONTINUE ACROSS THE HIGHER TERRAIN OF FAR EASTERN TENNESSEE... SOUTHWEST NORTH CAROLINA...AND WISE COUNTY...VIRGINIA...SUCH AS THE SMOKY MOUNTAINS AND HIGH KNOB. PERSONS TRAVELING ACROSS THE HIGHER ELEVATIONS NEED TO BE ALERT TO THE POSSIBILITY OF TREES AND POWER LINES DOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ012>015-035-046-081>083-098-099-VAZ001-250300- /O.CON.KMRX.WI.Y.0023.000000T0000Z-081225T0300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-NORTHWEST CARTER- SEQUATCHIE-BLEDSOE-RHEA-MARION-HAMILTON-LEE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...ELIZABETHTON...DUNLAP...PIKEVILLE... DAYTON...JASPER...CHATTANOOGA...JONESVILLE 331 PM EST WED DEC 24 2008 /231 PM CST WED DEC 24 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS EVENING...MAINLY ACROSS THE HIGHER ELEVATIONS. THE WINDS WILL DIMINISH TO 10 TO 20 MPH BY MIDNIGHT. PERSONS TRAVELING ACROSS THE HIGHER ELEVATIONS NEED TO BE ALERT TO THE POSSIBILITY OF TREES AND POWER LINES DOWN. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 250258 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 958 PM EST WED DEC 24 2008 ...WINDS DIMINISHING ACROSS THE SOUTHERN APPALACHIANS... THE STRONG AND GUSTY SOUTHWEST WINDS WERE DECREASING LATE THIS EVENING...AS A COLD FRONT MOVED THROUGH THE REGION. THUS...THE WIND ADVISORY AND HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM EST (9PM CST). NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-250400- /O.EXP.KMRX.HW.W.0010.000000T0000Z-081225T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...WISE...NORTON 958 PM EST WED DEC 24 2008 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... THE STRONG AND GUSTY SOUTHWEST WINDS WERE DECREASING LATE THIS EVENING ...WITH SOME LINGERING GUSTS UP TO 35 MPH POSSIBLE UP TO MIDNIGHT. $$ TNZ012>015-035-046-081>083-098-099-VAZ001-250400- /O.EXP.KMRX.WI.Y.0023.000000T0000Z-081225T0300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-NORTHWEST CARTER- SEQUATCHIE-BLEDSOE-RHEA-MARION-HAMILTON-LEE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...ELIZABETHTON...DUNLAP...PIKEVILLE... DAYTON...JASPER...CHATTANOOGA...JONESVILLE 958 PM EST WED DEC 24 2008 /858 PM CST WED DEC 24 2008/ ...WIND ADVISORY WILL EXPIRE AT 10 PM EST /9 PM CST/ THIS EVENING... THE STRONG AND GUSTY SOUTHWEST WINDS WERE DECREASING LATE THIS EVENING ...WITH SOME LINGERING GUSTS UP TO 25 MPH POSSIBLE UP TO MIDNIGHT. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 23, 2:48 PM EST, 23 minutes earlier.
Area forecast discussion, Dec 23, 2:48 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EST TUE DEC 23 2008
.SHORT TERM (TONIGHT AND WEDNESDAY)...IN ADVANCE OF AN APPROACHING
FRONT...BANDS OF PRECIP WILL CONTINUE TO MOVE THROUGH THE REGION.
HAVE RECEIVED VARIOUS REPORTS OF FREEZING RAIN...SLEET AND SNOW...SO
WILL KEEP A MIX OF PRECIP TYPES IN FORECAST...MAINLY ACROSS THE
PLATEAU AND NORTHERN AREA...THROUGH THE EARLY EVENING AND HAVE ALSO
ISSUED AN SPS. HOWEVER...SHOULD SEE WARM ADVECTION INCREASE OVER
THE AREA OVERNIGHT WITH TEMPS AT TIME HOLDING STEADY OR POSSIBLE
RAISE SLIGHTLY. AS A WEATHER FRONT REACHES INTO THE AREA...AREAL
COVERAGE OF PRECIP WILL INCREASE. ADDITIONALLY...WILL SEE WINDS
INCREASE...BECOMING QUIET STRONG AS A 50 TO 60KT 850MB JET PUSHES
IN. HAVE ISSUED A WIND ADVISORY ACROSS THE ENTIRE AREA FOR LATE
TONIGHT AND CONTINUING INTO WEDNESDAY EVENING.
.LONG TERM CHRISTMAS EVE NIGHT THROUGH TUESDAY)...SHOWERS SHOULD
CONTINUE THROUGH AT LEAST MIDNIGHT CHRISTMAS EVE...ENDING WELL
BEFORE DAYBREAK CHRISTMAS MORNING. AIRMASS STAYS WARM ENOUGH FOR ALL
LIQUID. WESTERLY LOW LEVEL FLOW BEHIND THIS SYSTEM WILL NOT BRING
ANY SIGNIFICANT COLD AIR ADVECTION...SO A MOSTLY SUNNY AND MILD
CHRISTMAS DAY IN STORE. STRONG LOW LEVEL JET SHOULD FINALLY LIFT NE
OF THE SOUTHERN APPALACHIANS...ALLOWING WINDY CONDITIONS TO DIMINISH
BY LATE WEDNESDAY EVENING...WITH A WIND ADVISORY IN EFFECT UNTIL 10
PM EST WEDNESDAY...SOMETHING FOR SANTA CLAUS TO BE ALERT FOR.
NEXT SYSTEM...SOUTHERLY LOW LEVEL FLOW DEVELOPS RATHER QUICKLY ON
FRIDAY...AND LOW POPS WERE KEPT IN THE FORECAST FOR POSSIBLE RAIN
DUE TO SOME ISENTROPIC LIFT. MOST RAIN INITIALLY SHOULD FALL TO OUR
NORTH OVER THE OHIO VALLEY IN AN AREA OF STRONGER WARM AIR ADVECTION
AND ISENTROPIC LIFT. THUS...THINK THAT BRUNT OF SHOWERS WILL HOLD
OFF UNTIL LATE FRIDAY NIGHT INTO SATURDAY MORNING. TIMING NOT
CERTAIN YET...SO JUST SOME SLIGHT POP ADJUSTMENTS UP ON SATURDAY FOR
NOW. HELD OFF ON WARMING SATURDAY MAX TEMPS TO 12Z GFSX MOS...BUT
DID NUDGE GRIDS UP A DEGREE OR TWO FROM 00Z MOS. NE TN MIGHT GET
ENOUGH DOWNSLOPING TO REACH WARMER NUMBERS AT TRI ON SATURDAY.
A FAIR AMOUNT OF PRECIPITATION (ALL LIQUID) INTO SATURDAY NIGHT...
WITH FRONTAL PASSAGE APPEARING TO OCCUR SUNDAY MORNING IN MOST
AREAS. WEAK COLD AIR ADVECTION ON SUNDAY WONT COOL TEMPS BELOW
SEASONAL HIGHS.
OTHERWISE...KEPT MONDAY AND TUESDAY DRY WITH ZONAL FLOW ALOFT AND
SURFACE RIDGE IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 39 59 40 55 45 / 50 100 80 10 10
KNOXVILLE AIRPORT, TN 36 58 40 53 40 / 50 100 80 10 10
OAK RIDGE, TN 37 58 39 51 39 / 60 100 70 10 10
TRI CITIES AIRPORT, TN 37 56 36 50 32 / 40 100 90 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 3 AM TO 10 PM EST WEDNESDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM 3 AM EST /2 AM CST/ TO 10 PM EST /9 PM CST/
WEDNESDAY FOR THE FOLLOWING ZONES: ANDERSON...BLEDSOE...
BLOUNT SMOKY MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...
COCKE SMOKY MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...
HAMILTON...HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...
LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...
NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT
TN...SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...
UNICOI...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY FROM 3 AM TO 10 PM EST WEDNESDAY FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
MJB/TGHazardous weather outlook, Dec 23, 3:56 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 356 AM EST TUE DEC 23 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 356 AM EST TUE DEC 23 2008 /256 AM CST TUE DEC 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL AFFECT THE REGION ON WEDNESDAY. A STRONG SOUTHERLY WIND WILL DEVELOP AHEAD OF THE APPROACHING LOW...BRINGING VERY WINDY CONDITIONS TO THE MOUNTAINS AND PLATEAU. WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE. ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE AREA ON SATURDAY...BRINGING STRONG WINDS AND POSSIBLY SOME THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Dec 23, 1:50 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 150 PM EST TUE DEC 23 2008 TNZ012>014-035>037-067-081-082-098-240000- SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-ROANE- SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...KINGSTON... DUNLAP...PIKEVILLE...JASPER 150 PM EST TUE DEC 23 2008 /1250 PM CST TUE DEC 23 2008/ ...LIGHT WINTRY MIX TO CONTINUE ACROSS CUMBERLAND PLATEAU... PATCHES OF LIGHT RAIN WILL FALL ACROSS THE CUMBERLAND PLATEAU THIS AFTERNOON...AND BE MIXED WITH AREAS OF LIGHT FREEZING RAIN...SLEET AND POSSIBLY A FEW SNOWFLAKES. WARMER AIR ALOFT WAS FLOWING NORTH UP AND OVER A COLD AIRMASS AT THE SURFACE...CAUSING SOME LIGHT WINTRY MIX TO OCCUR WHERE THE COLDER AIR WAS MORE ENTRENCHED. MOTORISTS SHOULD BE ALERT FOR PATCHY ICING ON BRIDGES AND OVERPASSES...FOR THE REST OF THE AFTERNOON AND POSSIBLY INTO THE EARLY EVENING HOURS. HOWEVER... ANY ICE ACCUMULATIONS WILL BE VERY LIGHT...MAINLY JUST TRACE AMOUNTS. EAST OF THE CUMBERLAND PLATEAU...SURFACE TEMPERATURES HAD ALREADY WARMED INTO THE UPPER 30S TO MID 40S...SO NO TRAVEL PROBLEMS ARE ANTICIPATED OUTSIDE OF THE PLATEAU AREAS. STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND FORECASTS. TG
Nearby
Wind Advisories in Tennessee, 2008Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.